Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2001, 5:04 PM CDT for Custer County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2001, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 22, 2001, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS53 KLBF 222205 SVRLBF NEC041-222300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 504 PM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 600 PM CDT... * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF OCONTO...OR ABOUT 20 MILES NORTHEAST OF GOTHENBURG...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES WEST OF OCONTO AROUND 520 PM CDT... THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4106 10019 4107 9955 4123 9953 4125 10020 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:28 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 22, 2:28 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT WED AUG 22 2001 ...MAIN CHALLENGES CONTINUE TO BE TEMPS AND POPS... SFC ANALYSIS INDICATE A NEARLY STATIONARY FRONT EXTENDING FROM NORTHERN IA...THROUGH EASTERN NE...AND ACROSS WESTERN KS WITH A SFC TROF FROM NORTH CENTRAL WY TO SOUTHWEST NE AT 17Z. THERE HAVE BEEN A FEW LIGHTNING STRIKES OVER NORTHWEST KS AND MORE ACROSS CENTRAL CO ASSOCIATED WITH A STRONG SHORTWAVE. AN UPPER LOW CURRENTLY OVER SOUTHEAST UT WILL MOVE OUT INTO THE CENTRAL PLAINS ON THU. THE AVN/ETA ARE IN GOOD AGREEMENT THROUGH THE FIRST 36 HRS BUT THEN DIVERGE IN THEIR SOLUTION. THE ETA WANTS TO LIFT THE UPPER LOW NORTHEAST WHILE THE AVN KEEPS IT CLOSED OFF AND MOVES IT INTO NORTHEAST KS. BOTH SOLUTIONS HAVE MOVED THE UPPER LOW TRACK A LITTLE FURTHER SOUTH OVER THE LAST FEW RUNS. THE TRACK OF THE UPPER LOW AFTER 36 HRS WILL NOT HAVE MUCH AFFECT FOR THIS FORECAST SINCE IT WILL BE EAST OF THE CWA BY THAT TIME. THEREFORE WILL GO WITH A ETA/AVN BLEND FOR THIS FORECAST PACKAGE. CLOUDS WILL CONTINUE TO STREAM INTO THE SOUTHERN PORTION OF THE CWA TONIGHT IN THE SOUTHWEST FLOW ALOFT. ONE SHORTWAVE PUSHING INTO WESTERN KS THIS EVENING MAY HAVE ENOUGH ENERGY SLIPPING INTO THE SOUTHERN SECTIONS OF THE CWA TO INCLUDE 20 OR 30 POPS. WEAK WARM AIR ADVECTION AND UPSLOPE FLOW ACROSS THE EASTERN PANHANDLE TONIGHT IS ENOUGH TO WARRANT KEEPING THE 20 POPS IN THAT AREA. LAPSE RATES IN THIS AREA ARE ALSO ABOVE 7.5 C/KM. CLOUDS AND EAST TO SOUTHEAST WINDS WILL KEEP TEMPS NEAR NGM GUIDANCE NUMBERS OVERNIGHT. BY EARLY THU MORNING...THE UPPER LOW PUSHES INTO CENTRAL CO WITH A SHORTWAVE ROTATING AROUND IT INTO SOUTHWEST NE. THIS WILL BE ACCOMPANIED BY WARM AIR ADVECTION AND THE CONTINUED UPSLOPE FLOW WHICH WILL ENHANCE PCPN CHANCES. THE SHORTWAVE ENERGY WILL CONTINUE TO TRACK NORTHEAST THROUGH THE DAY AS THE UPPER LOW PUSHES ALONG THE KS/NE BORDER DURING THE AFTERNOON. WITH THE SYSTEM CONTINUING TO TRACK FURTHER TO THE SOUTH WITH EACH RUN...CONFIDENCE IS NOT REAL HIGH ON GETTING WIDESPREAD RAIN EXCEPT MAYBE THE FAR SOUTH TOMORROW. THEREFORE WILL GO WITH 60 POPS IN THE SOUTH AND THEN TAPER THEM OFF TO 20 POPS ACROSS THE NORTH. TEMPS WILL BE COOLEST UNDER THE RAIN SHIELD OVER THE SOUTH...AROUND 80...AND THEN WARM TO THE MID 80S IN THE NORTH. THE UPPER LOW WILL CONTINUE TO TRACK EAST ALONG THE KS/NE BORDER THU NIGHT WITH MAJORITY OF THE WARM AIR ADVECTION PUSHING EAST OF THE CWA. AN INVERTED TROF SETS UP OVER OUR EASTERN ZONES WHICH WILL PROVIDE MOISTURE CONVERGENCE. A DEFORMATION ZONE OVER THE NORTHERN PORTION MAY ALSO ENHANCE LIFT. THEREFORE WILL KEEP LOW POPS GOING ACROSS THE NORTHWEST AND MID POPS ACROSS THE SOUTH AND EAST. WILL GO ABOVE GUIDANCE FOR LOW TEMPS...ESPECIALLY IN THE EAST WHERE THERE WILL BE PLENTY OF CLOUDS. MOST OF THE PCPN WILL BE EAST OF THE AREA BY FRIDAY MORNING... EXCEPT POSSIBLY SOME LINGERING MORNING SHOWERS AROUND CUSTER COUNTY. TEMPS SHOULD WARM INTO THE MID 80S ACROSS THE WEST WITH AROUND 80 IN THE EAST AS H8 TEMPS RANGE ROM 26C IN THE WEST TO ONLY 18C IN THE EAST. A SHORTWAVE PUSHING THROUGH THE NORTHWEST FLOW FRIDAY NIGHT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE WEST. THIS IS ALSO WHERE THE BEST INSTABILITY IS WITH LAPSE RATES ABOVE 7.0 C/KM. IN THE EXTENDED...NORTHWEST FLOW CONTINUES WITH WEAK SHORTWAVES SWINGING THROUGH THE WESTERN SECTIONS. IT IS DIFFICULT TO KNOW THE TIMING OF THE SHORTWAVES. IF THE SHORTWAVES COME EARLY IN THE DAY... THE CHC OF THUNDERSTORMS WILL BE MINIMAL BUT IF THEY COME THROUGH DURING PEAK HEATING...THERE WILL BE A BETTER CHC FOR TSTMS. WILL TRY TO INDICATE THE BEST CHC OF PCPN BY INCLUDING A SLIGHT CHC IN THE FORECAST. TEMPS WILL GENERALLY BE IN THE 80S EXCEPT POSSIBLY 85 TO 95 IN THE WEST...ESPECIALLY BY NEXT WEEK WHEN THE RIDGE STARTS PUSHING EASTWARD INTO THE AREA. .LBF...NONE. DDB
In the hours before
Special weather statement, Aug 22, 11:07 AM CDT, 5 hours 57 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-222045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1107 AM CDT WED AUG 22 2001 ...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT OVER WESTERN AND NORTH CENTRAL NEBRASKA... WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS THE EASTERN NEBRASKA PANHANDLE AND SOUTHERN PORTIONS OF SOUTHWEST NEBRASKA. HOWEVER THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. THUNDERSTORMS SHOULD FIRE ALONG THE FRONT RANGE OF THE ROCKIES THIS AFTERNOON AND A FEW STORMS MAY DRIFT EASTWARD INTO WESTERN PORTIONS OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. NO SIGNIFICANT UPPER LEVEL DISTURBANCE AND UNFAVORABLE UPPER LEVEL WINDS ARE EXPECTED TO KEEP ANY STORMS WHICH MAY DEVELOP BELOW SEVERE LIMITS. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.